Posted 17 January 2012 - 02:25 PM
How to use it: Basically you just take one pill at the beginning of the first meal. If you don't feel a slight burning sensation, then take two pills at the beginning of the second meal. Keep increasing the number of pills until you feel the heat in your stomach. Once you feel it, decrease the dosage by one pill and use that many until you feel the slight burning again, then keep decreasing the amount.
Betaine HCL is supposed to train the body to produce stomach acid on its own, but Lilivg said it trained her body not to produce stomach acid. I'll have to see which one happens, as they contradict each other.
I got the idea to try this as I was researching malabsorption. Here is a link to my malabsorption thread: http://www.acne.org/...__fromsearch__1
I should mention two things. First, my body is sensitive to everything, so I may not be able to tolerate high dosages. Second, I don't know if I have low stomach acid or not. I'm using betaine HCL to find out. If I don't have low stomach acid, I might not use this for very long.
I am using Swanson brand betaine HCL with pepsin. It contains 324mg of betaine HCL and 14mg of pepsin per capsule.
I encourage anyone to try this with me or post your own experience with betaine HCL.
Posted 18 January 2012 - 01:40 PM
I broke out yestarday and today, and I expect to break out for a few more days because of the MSM I was using before betaine HCL. The MSM should stop affecting my acne after a few days, and then any results I get will be from the betaine HCL.
Yesterday I started with one pill, and I had four meals, so I got up to four pills per meal. I never felt a distinct burning or heat in my stomach, but I noticed I was burping, which I don't usually do. I also felt a slight sore throat, which could be acid reflux, but it was hard to tell. If it was acid reflux, then I probably don't have low stomach acid. I'm still going to use it and see if it helps my acne. Normally I am reckless with my supplementation, but this supplement seems a little dangerous, so I will stick with 4 pills per meal for now.
Posted 19 January 2012 - 02:09 PM
I forgot to mention that since the end of day one, I have been taking the betaine HCL pills immediately after my meals, instead of during. I just thought it would be better to have a lot of food in my stomach before I have a lot of acid in my stomach.
I'm still getting the same number of pimples, about 4 per day, but they are smaller and less inflamed, so the MSM seems to be wearing off. My oil amount didn't change.
I still get that slight heartburn feeling all day, and I still have never felt the burning in my stomach.
Edited by Omnivium, 20 January 2012 - 05:09 PM.
Posted 20 January 2012 - 05:08 PM
Still breaking out, probably from the MSM. I hoped the betaine HCL would stop the MSM breakout early, but it didn't. I'm starting to think that low stomach acid isn't a problem for me, but I'll keep using it for a few weeks and see what happens.
Edited by Omnivium, 20 January 2012 - 05:09 PM.
Posted 22 January 2012 - 01:01 PM
I cleared up a lot during yesterday and today. I know a lot of the reason was from the MSM wearing off, but the betaine HCL seems like it is starting to help. My acne got better, but my oil didn't.
I think I'm feeling less of that slight heartburn feeling, but it's hard to tell, because it was never that strong. I'm still using 4 capsules immediately after every meal.
Posted 24 January 2012 - 08:43 PM
My acne stopped improving after my most recent post. Now I look how I "normally" do. I guess the improvement was only from the MSM wearing off. Right now I don't think I have low stomach acid. I'll probably keep using betaine HCL until the bottle runs out in about 8-10 days.
Posted 26 January 2012 - 04:54 PM
Still no improvement. I'm thinking that my inconsistent skin is from my diet.
Lately I've been having very slight indigestion, like slight nausea and stomach pains. It's probably because I'm adding too much extra HCL when I already produce enough. So right now I'm guessing that if you already have enough HCL, then supplementing with betaine HCL will not help acne.
Posted 28 January 2012 - 01:58 PM
Still no improvement. I really don't know why I'm still using it, since I'm pretty sure my stomach acid levels are fine. Oh well, I only have a few days left before I run out anyway.
Posted 30 January 2012 - 10:50 PM
Still nothing. I'm getting a few cysts, like the ones I got when I used MSM, but I don't know what is causing them. It could have been the MSM, or the betaine HCL, or something else.
Posted 01 February 2012 - 03:32 PM
If you want to try betaine HCL, you should already have indigestion regularly, or else you don't have low stomach acid. Symptoms of indigestion are gas, bloating, acid reflux, abdominal pain, constipation, etc.
Edited by Omnivium, 01 February 2012 - 03:33 PM.